An algorithm to compute the exponential part of a formal fundamental matrix solution of a linear differential system



In this paper we describe an efficient algorithm, fully implemented in the Maple computer algebra system, that computes the exponential part of a formal fundamental matrix solution of a linear differential system having a singularity of pole type at the origin.


Linear system of differential equations singular points Newton polygon Formal solutions 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Babbitt, D. G., Varadarajan, V. S.: Formal reduction of meromorphic differential equations: a group theoretic view. Pacific J Math109(1), 1–80 (1983)MATHMathSciNetGoogle Scholar
  2. 2.
    Chen, G.: An algorithm for computing the formal solutions of differential systems in the neighborhood of an irregular singular point. ISSAC90, 231–235Google Scholar
  3. 3.
    Balser, W., Jurkat, W. B., Lutz, D. A.: A general thoery of invariants for meromorphic differential equations; Part I, Formal invariants, Funkcial. Ekvac.22, 197–227 (1979)MATHMathSciNetGoogle Scholar
  4. 4.
    Barkatou, M. A.: An algorithm for computing a companion block diagonal form for a system of linear differential equations. AAECC4, 185–195 (1993)MATHCrossRefMathSciNetGoogle Scholar
  5. 5.
    Barkatou, M. A.: Rational Newton Algorithm for computing formal solutions of linear differential equations, Proc. International Symposium on Algebraic Computation 1988. Berlin, Heidelberg, New York: Springer Lecture Notes in Computer Science vol. 358 (1989)Google Scholar
  6. 6.
    Cope, F.: Formal solutions of irregular linear differential equations. Am. J. Math.58, 130–140 (1936)CrossRefMathSciNetGoogle Scholar
  7. 7.
    Deligne, P.: Equations différentielles à points singuliers réguliers. Lectures Notes in Mathematics, Vol.163. Berlin, Heidelberg, New York: Springer 1970Google Scholar
  8. 8.
    Hilali, A.: Solutions formelles de systèmes différentiels linéaires au voisinage d’un point singulier. Thèse de l’université Joseph Fourier Grenoble France, Juin 1987, pp. 71–103Google Scholar
  9. 9.
    Hilali, A., Wazner, A.: Un algorithme de calcul de l’invariant de Katz d’un système différentiel linéaire. Annales de l’Institut Fourier, Tome XXXVI-Fasicule3, 67–83 (1986)MathSciNetGoogle Scholar
  10. 10.
    Levelt, A. H. M.: Stabilizing differential operators: a method for computing invariants at irregular singularities. In: Singer, M. (ed), Differential Equations and Computer Algebra, Computational Mathematics and Applications, 181–228. New York: Academic Press 1991Google Scholar
  11. 11.
    Lutz, D. A., Schäfke, R.: On the identification and stability of formal invariants for singular differential equations. Linear Algebra And Its Applications72, 1–46 (1985)MATHCrossRefMathSciNetGoogle Scholar
  12. 12.
    Malgrange, B.: Sur le réduction formelle des équations différentielles à singularités irrégulières, Preprint Grenoble 1979Google Scholar
  13. 13.
    Moser, J.: The order of a singularity in Fuchs’ theory, Math. Z.72, 379–398 (1960)MATHCrossRefMathSciNetGoogle Scholar
  14. 14.
    Ramis, J. P.: Théorèmes d’indices Gevrey pour les équations différentielles ordinaires. Pub. IRMA, Strasbourg FRANCE, pp. 57–60 (1981)Google Scholar
  15. 15.
    Sommeling, R.: Characteristic classes for irregular singularies. PhD thesis, University of Nijmegen, 1993Google Scholar
  16. 16.
    Tournier, E.: Solutions formelles d’équations différentielles. Thèse de l’université Joseph Fourier Grenoble France, Avril 1987Google Scholar
  17. 17.
    Robba, P.: Lemmes de Hensel pour les opérateurs différentiels. Application à la réduction formelle des équations différentielles. L’Enseigenment Mathématique, Ser. II,26, 279–311 (1980)MATHMathSciNetGoogle Scholar
  18. 18.
    Turritin, H. L.: Convergent solutions of ordinary linear homogeneous differential equations in the neighborhood of an irregular singular point. Acta Matm.93, 27–66 (1955)CrossRefGoogle Scholar
  19. 19.
    Wasow, W.: Asymptotic Expansions For Ordinary Differential Equations. Interscience Publishers New-York 1965MATHGoogle Scholar

Copyright information

© Springer-Verlag 1997

Authors and Affiliations

  1. 1.LMC-IMAGGrenoble cedexFrance

Personalised recommendations